Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How much acetamionophen will cause severe damage?

My friend has been taking norco 10/325 for the past 6-8 weeks. She recently confided that she is taking about 2-3 pills at a time, 4-5 times a day. That's 3900 mg of acetaminophen a day, plus she told me that she supplements with regular pain reliever. I asked her what it is, she said acetaminophen. She thought they were 200 mg tablets, but it turns out they are 500 mg tablets. She takes 2 of those at least 3 times a day. So now she's ingesting somewhere around 6000 mg per day, if not more. Is she slowly killing herself? She said she has no symptoms, but could it still be hurting her? Does anyone know what dosage in what period of time can be fatal? Thanks

Answer Question
 
SgtsWife1982

Asked by SgtsWife1982 at 12:19 PM on Nov. 18, 2009 in Health

Level 1 (0 Credits)
Answers (4)
  • She needs to get her ass to the hospital to get checked. People that go into liver failure from overdosing on Acetamonphen HAVE no symptoms till they are dying and it's a very painfull way to die. She needs to STOP taking tylenol and the narcs with tylenol in them. So yes, she is slowly killing herself if she doens't stop
    Zakysmommy

    Answer by Zakysmommy at 12:23 PM on Nov. 18, 2009

  • It will cause liver damage.
    IMAMOM2-2KIDS

    Answer by IMAMOM2-2KIDS at 1:06 PM on Nov. 18, 2009

  • Get her some dandelion tea to help clean her liver.
    rkoloms

    Answer by rkoloms at 8:05 PM on Nov. 18, 2009

  • Thank you all for your answers. I knew this was serious, and having all you tell me that as well was more fuel to convince her that there's a big problem. She has been in severe pain for awhile due to a serious back injury, and was afraid to tell her doctor that the meds wern't working so she took pain management in to her own hands. She came over yesterday and I made her call the pharmacy and her doctor and tell them what happened. They were more concerned with the lack of pain management than the amounts of tylenol she had taken....she is young, otherwise healthy and doesn't drink alcohol at all so that was in her favor. Anyway, I took her in to have her levels drawn and to all of our amazement her enzymes were completely normal and there was not a trace of acetaminophen in her blood! Thank God! However, they are switching her meds and educating her about the dangers of those meds.
    Thanks again for helping me!
    SgtsWife1982

    Answer by SgtsWife1982 at 12:47 PM on Nov. 19, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.